Alert archive / Wisconsin / River Flood Warnings in 2020
River Flood Warning 28, NWS Milwaukee, WI
NWS Milwaukee, WI issued this river flood warning at Aug 12, 2020, 5:15 AM CDT for Kenosha County, Wisconsin; Lake County, Illinois. It was in force for 5 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2020, 5:15 AM CDT (10:15 UTC)
- Expired
- Aug 12, 2020, 10:15 AM CDT
- In force
- 5 hr
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Lake County, IL, Kenosha County, WI
The radar
The Milwaukee radar (KMKX), 54 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Fox River near New Munster (NMSW3). The gauge peaked at 11.14 ft at Aug 12, 2020, 12:00 AM CDT.
- Action stage
- 10 ft
- Minor stage
- 11 ft
- Moderate stage
- 13 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05545750, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
949
WGUS43 KMKX 121015
FLWMKX
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Milwaukee/Sullivan WI
515 AM CDT Wed Aug 12 2020
...The National Weather Service in Milwaukee/Sullivan WI has issued
a Flood Warning for the following rivers in Wisconsin...Illinois...
Fox River Lower Near New Munster affecting Lake and Kenosha
Counties.
ILC097-WIC059-122215-
/O.NEW.KMKX.FL.W.0028.200812T1015Z-200813T0600Z/
/NMSW3.1.ER.200812T0108Z.200812T0500Z.200813T0000Z.NO/
515 AM CDT Wed Aug 12 2020
The National Weather Service in Milwaukee/Sullivan has issued a
* Flood Warning for
the Fox River Lower Near New Munster.
* From early this morning to late tonight.
* At 5:00 AM CDT Wednesday the stage was 11.1 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to remain around 11.1 feet this
morning. It is then expected to fall below flood stage this
evening.
* Impact...At 11.0 feet, Floodwaters begin to affect 77th St. in the
Town of Wheatland. Floodwaters are near some homes along Highway W
in the Village of Salem Lakes and Town of Wheatland areas.
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation, soil moisture conditions, and predicted
precipitation for the basin. Precipitation is for the next 24 hours
in the future from April through September and for 48 hours in the
future from October through March.
(Stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 7 am...
Location stage stage stage/time Thu Fri Sat Sun
New Munster 11.0 10.0 11.09 5 am 8/12 10.8 10.3 9.8 9.2
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
New Munster 11.15 12 am 8/12 -0.05 11.20 1 am 8/12
&&
LAT...LON 4262 8830 4262 8817 4255 8814 4246 8814
4245 8824 4255 8824
$$
MBK1 follow-up statement
395
WGUS83 KMKX 121515
FLSMKX
Flood Statement
National Weather Service Milwaukee/Sullivan WI
1015 AM CDT Wed Aug 12 2020
...The Flood Warning is cancelled for the following rivers in
Wisconsin...Illinois...
Fox River Lower Near New Munster affecting Lake and Kenosha
Counties.
ILC097-WIC059-121615-
/O.CAN.KMKX.FL.W.0028.000000T0000Z-200812T1515Z/
/NMSW3.1.ER.700119T1139Z.700119T1140Z.700119T1140Z.NO/
1015 AM CDT Wed Aug 12 2020
...The Flood Warning for the Fox River Lower Near New Munster has
been cancelled...
The Flood Warning is cancelled for
the Fox River Lower Near New Munster.
* At 9:00 AM CDT Wednesday the stage was 11.0 feet.
* Flood stage is 11.0 feet.
* Forecast...The river is expected to fall to 8.1 feet Wednesday
morning.
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation, soil moisture conditions, and predicted
precipitation for the basin. Precipitation is for the next 24 hours
in the future from April through September and for 48 hours in the
future from October through March.
(Stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 1 pm...
Location stage stage stage/time Thu Fri Sat Sun
New Munster 11.0 10.0 10.99 9 am 8/12 10.6 10.2 9.6 9.2
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
New Munster 11.15 11 pm 8/11 -0.16 10.90 7 pm 8/12
&&
LAT...LON 4262 8830 4262 8817 4255 8814 4246 8814
4245 8824 4255 8824
$$
MRCWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at Aug 12, 3:06 AM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Aug 12, 3:06 AM CDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 306 AM CDT Wed Aug 12 2020 .SHORT TERM... (Issued 305 AM CDT Wed Aug 12 2020) Today through Thursday: Sfc high pressure will hold on today and through Thursday leading to light winds and mostly clear skies, although a few high clouds may stream in tonight from some dying thunderstorms over Iowa and Minnesota. Highs will be in the 80s both days and a lake breeze is expected to form today around midday. CMILLER && .LONG TERM... (Issued 305 AM CDT Wed Aug 12 2020) Thursday night and Friday: Dry and quiet conditions are expected to continue to finish up the work week across southern Wisconsin. Nearly stationary high pressure from the Great Lakes into the southern Plains will result in very dry and stable air through the low to mid levels of the atmosphere remaining across southern Wisconsin through Friday. Hence will be able to drop small chances for precipitation. This high pressure area will prevent an upstream cold front from advancing into the area until over the weekend. Temperatures will continue to remain warm for mid- August with daytime readings likely returning to the low to mid 80s. Southeast winds will continue to keep lakeshore areas a bit cooler in the afternoon. Some cirrus/altostratus clouds will be likely as upstream convection moves across IA/MN on Friday. Despite the increase in clouds, a pleasant day is expected to finish up the work week. Friday night through Tuesday: Our protective high pressure ridge will finally lose its grip of the western Great Lakes early in the weekend, and get nudged eastward. An upstream amplifying long wave low pressure trof over Canada will continue to move east Friday and Friday night as mid- level pieces of short wave energy rotate around the parent low pressure system. All Extended Guidance in reasonable agreement on this solution with increasing chances for showers and thunderstorms returning to southern Wisconsin Friday night through Sunday. Moderately increasing south winds ahead of a sharpening short wave trof over the Upper Midwest will result in weak moisture transport back into the area Friday night and Saturday, although the stronger return flow will be the west and northwest. An associated cold front or pair of cold fronts are looking likely to move through Wisconsin over the weekend. At this point, the most favored time for scattered non-severe showers and thunderstorms across southern WI is Saturday afternoon and evening. However wl keep small chance going on Sunday due to reinforcing push of cool air. Slightly cooler and drier conditions should settle in for the first days of the new work week. No significant rainfall is expected this weekend. MBK && .AVIATION... (Issued 305 AM CDT Wed Aug 12 2020) For the 12Z TAFs: Some patchy fog will be possible in the Wisconsin River Valley area this morning. This fog will dissipate as the morning goes on. Then, high pressure will lead to clear skies and light winds during the day today. A lake breeze will cause a wind shift for lakeshore terminals during the late morning and early afternoon. VFR cigs and vis are generally expected for the TAF period. CMILLER && .MARINE... (Issued 305 AM CDT Wed Aug 12 2020) High pressure will lead to light NE winds over all of Lake Michigan through today. Light winds will continue into Thursday becoming more easterly with time. Beyond, high pressure will weaken, but modest easterly to southeasterly winds will linger into the weekend. CMILLER && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. &&
Hazardous weather outlook, Aug 12, 2:46 AM CDT, 2 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 246 AM CDT Wed Aug 12 2020 WIZ046-047-051-052-056>060-062>072-130800- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 246 AM CDT Wed Aug 12 2020 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There are small chances for thunderstorms Friday night into Saturday morning, with a better chance Saturday afternoon into Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-130800- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 246 AM CDT Wed Aug 12 2020 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There are chances for thunderstorms Saturday through Sunday. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-130800- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 246 AM CDT Wed Aug 12 2020 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There are chances for thunderstorms Saturday into Sunday night. www.weather.gov/mkx Kavinsky
Nearby
River Flood Warnings in Wisconsin, 2020River Flood Warnings in Illinois, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.